Zoloft cause weight gain

Posted: MakStudio On: 10-Feb-2019
Antidepressants and <i>Weight</i> <i>Gain</i> - Medication - Anxiety.

Antidepressants and Weight Gain - Medication - Anxiety.

I want to know if weight gain is a side affect or I am just one happy SOB that just loves to eat. I have put on 20 lbs and I've been on 150mg for about 1 1/2 years. I love that I’m anxiety free but the weight gain is starting to depress me. Five years ago I started on Zoloft, gained 8 lbs in one month, 15 by the second month, and 30 lbs. I'm only 5'2" so 30 lbs is like 60 on me. I began taking it after I had my daughter about 8 months ago. I am slowly coming of this drug only because of weight gain. I had bariatric surgery 4 years ago and this is the biggest I’ve been in 3 years. I was placed on Zoloft 100mg about 5 years ago for severe depression after the loss of my mother. I have now stopped the Zoloft and am beginning the journey of losing this weight by diet and exercise. Wellbutrin: Very common (10% or more): Weight loss greater than 2.3 kg (up to 28%)Trintellix: Common (1% to 10%): Decreased appetite/weight loss Best regards, Wildcat I've actually been forced recently to stop taking this medication because of some insurance issues. Currently on 75mg daily, forced on Lipitor, and Sex just forget that. Brett Court hi I have also seen huge weight gain on taking these pills I have not changed anything I do eating wise but the weight is just piling on and this is making me more depressed as I used to suffer with anorexia so its not a good combo for me I've been on 25 mg of Zoloft for 6 months. Normally by February I can lose the usual 8-10 lb holiday weight gain. My doctor told me I'm ok with my blood work, but my iron is low. I topped the scales at 200 lbs while taking the drug and my usual BP of 120/70 rose up to 140/90 due to weight gain. Then two years ago I started crying uncontrollably (overly emotional) so I went back on it and the weight gain persists. You can control how MUCH you gain to a degree but if you're sensitive to the drug some weight gain is inevitable. I have read here mostly people losing weight but not gaining weight. If the sertraline is making you feel good, i would not stop it. There are other meds out there that do not cause weight gain. At the beginning of the year I had gained about 12 lbs, which wasn’t a huge red flag since I hosted most of the holidays at my house and did over eat but here we are 8 weeks later and I’ve put on another 8 lbs. BTW, diet and exercise have little to do with weight gain... in fact, almost ALL psychotropic drugs have this propensity. I read somewhere that this an Zoloft do block the messages sent from your stomach and brain that you are full. I go to the gym as often as possible and have stopped eating most sweets and avoid fried food as well. It's a total lifestyle change, but with discipline and persistents it can be done. I started on 50mg at the end of October and by December I was on 100mg. You would think the weight gain would be motivation for me to exercise but nope I can't get the energy or motivation going. I’ve been on Zoloft for 2 years now and I also gained weight. I am depressed by the weight gain also and trying to find the energy to workout. I half the 100mg tabs and started doing that a year ago to cut back. Everyone reacts differently to every medication but gaining weight on one doesn't mean you'll gain weight on another. I am craving sweets and carbs and never feel satisfied or full. My doctor said he wants to try me on Prozac since they're in the same family. It did the same for me, but weight gain I feel like it creepy up on me. I've always been thin to the point of being able to eat whatever I want and not exercise (about 115 lbs). I had thought my weight gain was still just leftover from my pregnancy.. He said Prozac is the only one that he knows of that doesn't cause weight gain in this class of drug. but I had done anything and everything to try and control it. Weight gain as a side effect of antidepressants is very common and distressing. Patients may even stop their medication because they have gained so much weight. No one has a good explanation for how these drugs increase eating. Nonetheless, people report never feeling satisfied after a meal and continually craving carbohydrates. Our research at MIT, and at a Harvard University hospital weight-management center, helped us develop an effective way of preventing or reversing this weight gain. We know that serotonin, the chemical in the brain that regulates mood, also regulates appetite. Antidepressants work only on the mood function of serotonin and may in some way interfere with the appetite function. The solution to this, based on our research, is to increase the ability of serotonin to turn off the need to eat.

<strong>Zoloft</strong> <strong>causes</strong> <strong>weight</strong> <strong>GAIN</strong>? Yahoo Answers

Zoloft causes weight GAIN? Yahoo Answers

People taking Zoloft medication are under the risk of its several side effects. Zoloft weight loss and gain are the two issues commonly faced by individuals taking this antidepressant. While sertraline can help boost mood and relieve depression, it is essential for the patient to control the weight changes during treatment. There is a complex relationship between depression, Zoloft, and weight. Clinical studies have suggested that weight gain and loss may double the risk of developing depression. There is the hypothesis that side effects related to the changes in body mass are more likely to occur after consumption of ‘fat pharms’ for six months or longer. Health experts say that people taking antidepressant medications like Zoloft, Lexapro, Prozac, and other popular SSRIs can experience certain changes to their body mass. As many as 25 percent of people who take certain antidepressant medications report gaining weight, and sometimes quite a bit – as much as 100 pounds. some of the drugs that may be least likely to lead to weight gain are Effexor (venlafaxine) and Serzone (nafazodone), while Wellbutrin (bupropion) tends to cause weight loss. Most antidepressants can cause weight gain, and different drugs affect individuals differently- you may gain weight on one antidepressant but not on another, even if the second is known to cause weight gain in some individuals. Conversely, he says that one of the antidepressants that seems most likely to cause weight gain is Paxil, an SSRI (selective serotonin reuptake inhibitor). Overall, it’s believed the effect is more likely to occur after taking medication for six months or longer. Of the other SSRIs, which include Prozac, Lexapro and Celexa, Zoloft may be least likely to cause weight gain. Some may trigger food cravings, particularly for carbohydrates. It is also possible that when the antidepressants are effective, you become less depressed and regain your appetite (though this would only apply in cases where loss of appetite is a symptom of depression). And bear in mind that overeating can also be a symptom of depression that can cause weight gain regardless of taking antidepressants. In the midst of the obesity epidemic, unwanted weight gain due to antidepressant use is rarely mentioned, although it could be a significant contributor since these drugs are now the most commonly prescribed pharmaceuticals in the United States. In 2005 (the last year for which figures are available) some 27 million Americans age six and older were taking January 6, 2010 concluded that prescription anti-depressants may provide little benefit for patients with mild or moderate depression although they do help patients with very severe depression. Here are my recommendations for treating mild to moderate depression.

Antidepressants do <b>cause</b> <b>weight</b> <b>gain</b>, some more than others.
Antidepressants do cause weight gain, some more than others.

People who take antidepressants tend to put on a few pounds, a new study confirms, and some of the drugs are linked to more weight gain than others. Using health records from one New England. Weight gain as a side effect of antidepressants is very common and distressing. Patients. Does the medication cause your stomach to produce too much acid?

Zoloft cause weight gain
Rating 4,1 stars - 662 reviews